MAUDE Adverse Event Report: CORDIS CASHEL POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CASHEL POWERFLEXPRO 8MM4CM 80; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 4400804S
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82160009 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the 8mmx4cm 80¿ powerflex pro balloon ruptured.The procedure was therefore completed with another balloon catheter.There was no reported patient injury.The device was used during a pediatric case.The device was stored per the instructions for use (ifu).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.The device was prepped per the ifu and prepped normally (i.E.Maintain negative pressure).The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.The device will not be returned as it was discarded by mistake.
 
Additional Manufacturer Narrative
The 8mm x 4cm x 80 powerflex pro balloon ruptured.The procedure was completed with another balloon catheter no reported patient injury.The device was used during a pediatric case.The device was stored and prepped normally (i.E.Maintain negative pressure) per the instructions for use (ifu).There were no difficulties removing the stylet or any of the sterile packaging components, the product from the hoop, or the protective balloon cover.The same indeflator was used successfully with other devices.There was no difficulty advancing the balloon catheter through the vessel.The product was removed intact (in one piece) from the patient.The product was not returned for analysis as it was discarded by the site.A product history record (phr) review of lot 82160009 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿balloon burst¿ could not be confirmed as the device was not returned for analysis.The exact cause could not be determined.With the paucity of information available and without return of the product for analysis, it is difficult to draw a clinical conclusion between the device and the reported event.However, vessel characteristics and procedural factors may have contributed to the reported event.According to the safety information in the instructions for use ¿if resistance is met during manipulation, determine the cause of the resistance before proceeding.Balloon pressure should not exceed the rated burst pressure.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence), will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over pressurization.Use only the recommended balloon inflation medium.Never use air or any gaseous medium to inflate the balloon.Prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 8MM4CM 80
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CASHEL
cahir road
cashel, co. tipperary
EI 
MDR Report Key9145064
Report Number9616099-2019-03245
Device Sequence Number2831571
Product Code LIT
UDI-Device Identifier20705032059814
UDI-Public20705032059814
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 10/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2021
Device Catalogue Number4400804S
Device Lot Number82160009
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2019
Supplement Date Received by Manufacturer10/04/2019
Initial Report FDA Received Date10/02/2019
Supplement Report FDA Received Date10/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1